Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 219, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 30, 2019, 10:44 AM CDT for Franklin County, Warren County, Missouri. It took effect at Oct 1, 2019, 10:45 AM CDT. It was in force for 13 days.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2019, 10:44 AM CDT (15:44 UTC)
- In effect from
- Oct 1, 2019, 10:45 AM CDT
- Expired
- Oct 14, 2019, 10:23 AM CDT
- In force
- 13 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Washington (WHGM7).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06935450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 30, 6:21 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 30, 6:21 AM CDT, 4 hours 23 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 621 AM CDT Mon Sep 30 2019 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 337 AM CDT Mon Sep 30 2019 The warm front which moved through the northern portions of the CWA late Sunday is now well north of the area across the Upper Midwest. A slow-moving cold front will approach the mid-Missouri Valley tonight and stall out on Tuesday. A surface wave is forecast to move along this boundary Tuesday night which allows for some renewed progress of the baroclinic zone to the southeast. The frontal boundary should still be northwest of the CWA Tuesday night, but close enough to warrant slight chance to low chance PoPs in northeast Missouri. Otherwise, dry weather is expected through the short-term forecast period. The main story early this week will be the summertime heat, even as we turn the calendar from September to October. The synoptic pattern is textbook for well above normal temperatures with a anomalously strong mid/upper level anticyclone across the Mississippi Valley, 850-hPa temperatures near 20C, and favorable south/southwest low- level flow. Little in the way of cloud cover is also expected each afternoon. These conditions should lead to temperatures each day about 20 degrees above normal, with multiple records in line to be threatened or broken. In fact, the high temperature on Tuesday October 1st at KSTL may break the warmest October temperature on record (currently 94F set on multiple occasions). For more information on records, please refer to the CLIMATE section below. High temperatures in the upper 80s to mid 90s combined with dewpoints in the near 70 degrees are forecast to yield peak heat index values of 95-100 each afternoon, with the highest values within the urban heat island of metropolitan St. Louis. Gosselin .LONG TERM... (Tuesday Night through Sunday) Issued at 337 AM CDT Mon Sep 30 2019 The mid/upper level ridge is likely to weaken slightly by Wednesday as a shortwave trough moves across the Great Lakes. At the surface, the cold front is likely to stall out and become quasi-stationary again over western Missouri into southeastern Iowa. A weak surface low is forecast to develop along the boundary on Wednesday and travel northeastward into northern Missouri Wednesday evening. This surface low is expected to deepen as the parent shortwave trough ejects out of the northern Rockies, becomes negatively tilted, and closes off. As this surface low continues to deepen into the lower Great Lakes, the cold front will at long last progress southeastward through the CWA Wednesday afternoon into Thursday morning. This period should coincide with the highest chances of showers and thunderstorms for central and northeast Missouri as well as west- central Illinois. As the front progresses further southeast, the combination of weak low-level convergence along the boundary, waning instability, and strongest forcing for mid/upper level ascent located well to the north should lead to a weakening and eventual dissipation of precipitation associated with the cold front. Rainfall amounts across northwestern sections of the CWA look modest as the front when it is quasi-stationary should be northwest of the CWA late Tuesday night into Wednesday. Totals should generally be on the order of a half inch to an inch. However, several inches of rainfall are possible across portions of the mid-Missouri and Upper Mississippi River Valleys which will likely aggravate ongoing mainstem river flooding. Temperatures on Wednesday are likely to be quite warm again, though not as warm as earlier in the week due to an increase in cloud cover. Highs should range from near 80 degrees in parts of northeast Missouri to the low 90s for east-central and southeast Missouri and southwest Illinois. After the cold frontal passage, temperatures should be about 20 degrees cooler. Low temperatures are expected to be in the 40s and 50s each night, with daytime highs topping out in the 60s and 70s. These values would be about normal for early October. Dry weather is forecast behind the cold front on Thursday and Friday. The next chance of showers and thunderstorms is from Friday night through Saturday night as another cold front moves through the region. A secondary shortwave trough is expected to approach the central Plains on Sunday, with a surface low developing along the frontal boundary across the mid-south. If this scenario indeed plays out, we may be looking at our first widespread stratiform rainfall event of this autumn season. Gosselin && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 616 AM CDT Mon Sep 30 2019 VFR conditions to prevail through the period. Primary aviation concern will be southerly winds picking up later this morning and into the afternoon. Winds will be strongest from central MO to west-central IL, though gusts should generally stay below 20kts at COU and UIN. BSH && .CLIMATE... Issued at 337 AM CDT Mon Sep 30 2019 Daily record high temperatures: Date KSTL KCOU KUIN Monday 9/30 93F (1952) 95F (1897) 91F (1952) Tuesday 10/1 91F (1952) 94F (1897) 90F (1937) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 30, 3:45 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 345 AM CDT Mon Sep 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-010845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 345 AM CDT Mon Sep 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is another chance of thunderstorms Tuesday night through Wednesday night across much of the area. Thunderstorms are also possible Friday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 10:25 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 28 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.